# SDR 2004FA0000087

- Difficulty date: December 22, 2003
- Submitted: January 20, 2004
- Operation: General aviation
- Aircraft: N3NC
- Make and model: Cessna 441
- Aircraft serial: 4410238
- Engine: Garrtt TPE331*
- System (JASC): 2400 · Electrical Power System
- Part: Master Switch
- Part number: CM358950
- Condition: Destroyed
- Location: Cockpit
- Part time: 7,879 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AT APPROXIMATELY FIFTY MINUTES INTO THE ONE HOUR FLIGHT, THE CREW STARTED TO NOTICE SLIGHT AVIONICS PROBLEMS ON THE COPILOTS SIDE.  SMOKE THEN STARTED TO EMERGE FROM THE RT AVIONICS MASTER SWITCH BREAKER.  THE CREW WAS UNABLE TO PHYSICALLY TURN OFF THE SWITCH.  SOON THE SMOKE STOPPED AND ALL AVIONICS POWERED BY THAT SWITCH FAILED.  THE AC LANDED WITH NO FURTHER PROBLEMS.  MAINTENANCE REMOVED DEFECTIVE SWITCH AND DISASSEMBLE TO FIND THE MAIN WIRE FROM THE LINE SIDE HAD COME OFF CAUSING THE POWER TO FIND ITS WAY THROUGH THE SPRING INSIDE THE SWITCH UNTIL ITS FINAL FAILURE.
